Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2005, 6:16 PM CDT for Dyer County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2005, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 22, 2005, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:20 PM CDT | TSTM WND DMG | 2 W Miston, TN | TREES DOWN ACROSS THE ROAD. |
| Jul 22, 6:29 PM CDT | TORNADO | 8 N Dyersburg, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 222316 SVRMEG TNC045-230000- /O.NEW.KMEG.SV.W.0151.050722T2316Z-050723T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISTON...OR ABOUT 11 MILES NORTHWEST OF DYERSBURG...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADLEYTOWN AND UNIONVILLE. .SEVERE THUNDERSTORMS CAN AND OCCASSIONALLY DO PRODUCE TORNADOES WITH LITTLE ADVANCED WARNING. THIS IS A DANGEROUS STORM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3621 8935 3622 8958 3594 8967 3590 8928 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:59 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 22, 4:59 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT FRI JUL 22 2005 .DISCUSSION... QUICK UPDATE TO ADD 20 POPS TO NORTH HALF OF FORECAST AREA. STORMS FIRING ALONG AN OLD OUTFLOW BOUNDARY THAT WILL CONTINUE TO PROGRESS SOUTH. THESE STORMS SHOULD REMAIN ISOLATED...BUT WITH A VERY UNSTABLE AIRMASS IN PLACE...ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND SEVERE HAIL. IN FACT...DUNKLIN COUNTY STORM PRODUCED UP TO QUARTER SIZE HAIL IN MALDEN AT 442 PM. UPDATED ZONES AND GRIDS OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JLH
Hazardous weather outlook, Jul 22, 2:59 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT FRI JUL 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 259 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS. IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING. .DAYS TWO THROUGH SEVEN... HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK... WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE TO HIGH PRESSURE SHIFTING EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
In the hours before
Special weather statement, Jul 22, 4:52 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT FRI JUL 22 2005 MOZ115-222215- PEMISCOT MO- 452 PM CDT FRI JUL 22 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF WARDELL AT 452 PM CDT...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS IN EXCESS OF 40 MPH...AND PEA-SIZE HAIL. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 22, 4:54 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 0.75 INCH DUNKLIN MO UTILITY COMPANY
&&
ARCLocal storm report, Jul 22, 4:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0448 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 0.75 INCH DUNKLIN MO UTILITY COMPANY
&&
ARCLocal storm report, Jul 22, 5:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PIGGOTT 36.38N 90.20W
07/22/2005 0.75 INCH CLAY AR TRAINED SPOTTER
&&
ARCLocal storm report, Jul 22, 5:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
&&
ARCLocal storm report, Jul 22, 6:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 10 NNE SENATH 36.27N 90.09W
07/22/2005 CLAY AR PUBLIC
BACKYARD FENCE BLOWN DOWN.
0555 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/22/2005 CLAY AR TRAINED SPOTTER
BACKDOOR BLOWN OFF OF HOUSE.
&&
ARCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 27 min |
| Jul 22, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 50 min |
| Jul 22, 6:29 PM CDT | Tornado Warning | MEG | Dyer | 18 min |
| Jul 22, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.